Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 33, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 18, 2011, 3:13 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 3:13 AM EST (08:13 UTC)
- Expired
- Dec 18, 2011, 7:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
906 WHUS72 KMFL 180813 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 313 AM EST SUN DEC 18 2011 AMZ650-670-182000- /O.NEW.KMFL.SC.Y.0033.111218T0813Z-111219T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 313 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS AND WAVES: WINDS WILL BE INCREASING TO AROUND 20 KNOTS BY LATE THIS AFTERNOON. THIS WILL ALLOW FOR THE SEAS TO INCREASE TO 5 TO 7 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
640 WHUS72 KMFL 182114 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 414 PM EST SUN DEC 18 2011 AMZ650-670-190000- /O.CON.KMFL.SC.Y.0033.000000T0000Z-111219T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 414 PM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS AND WAVES: WINDS AROUND 20 KNOTS COMBINED WITH SEAS UP TO 7 FEET WILL BE EXPECTED THROUGH THE EARLY EVENING HOURS TODAY BEFORE SLOWLY TRENDING DOWN THROUGH THE OVERNIGHT PERIOD TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 2:56 AM EST, 17 minutes earlier.
Area forecast discussion, Dec 18, 2:56 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 AM EST SUN DEC 18 2011
...DRIER AND COOLER WEATHER TODAY THROUGH EARLY THIS WEEK BEFORE
WARMING UP FOR THE SECOND HALF OF THE WEEK INTO THE CHRISTMAS WEEKEND...
.DISCUSSION...
A COLD FRONT OVER CENTRAL FLORIDA EARLY THIS MORNING WILL MOVE
THROUGH SOUTH FLORIDA THIS MORNING...AND BE LOCATED OVER THE
FLORIDA KEYS BY THIS AFTERNOON. THIS FRONT WILL BRING IN DRIER AND
COOLER WEATHER TO THE AREA FROM THE NORTH FOR TODAY INTO MONDAY.
THE HIGHS WILL BE IN THE 70S WITH LOWS IN THE 50S EXCEPT 60S FOR
THE EAST COAST METRO AREAS AND MID TO UPPER 40S WEST OF LAKE
OKEECHOBEE.
THE DRY WEATHER WILL REMAIN OVER THE CWA FOR TUESDAY INTO
WEDNESDAY...AS HIGH PRESSURE SETS UP OVER THE SOUTHEAST UNITED
STATES. THIS WILL ALSO ALLOW FOR THE WINDS TO SHIFT FROM A
NORTHERLY DIRECTION TODAY TO A EAST SOUTHEAST DIRECTION BY TUESDAY
INTO WEDNESDAY...AND ALLOW FOR A WARMING TREND TO START OVER THE
AREA. HIGHS ON TUESDAY AND WEDNESDAY WILL BE IN THE 80S WITH LOWS
AROUND 60...EXCEPT AROUND 70 EAST COAST METRO AREAS AND MID 50S
WEST OF LAKE OKEECHOBEE.
...EXTENDED FORECAST...
THE HIGH OVER THE SOUTHEAST UNITED STATES WILL MOVE EAST INTO THE
ATLANTIC WATERS BY END OF THIS WEEK INTO THE CHRISTMAS WEEKEND.
THIS WILL ALLOW FOR ANOTHER COLD FRONT TO WORK INTO FLORIDA FROM
THE NORTHWEST LATE THIS WEEK AND STALL OVER THE LAKE OKEECHOBEE
AREA CHRISTMAS WEEKEND...AND ALLOW FOR SOME LOW LEVEL MOISTURE TO
RETURN TO THE CWA FROM THE SOUTH. SO WILL KEEP THE SLIGHT CHANCE
OF SHOWERS IN THE FORECAST FOR LATE THIS WEEK INTO THE CHRISTMAS
WEEKEND OVER THE CWA. TEMPERATURES WILL ALSO CONTINUE TO RUN ABOVE
NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE 60S EXCEPT AROUND 70
DEGREES EAST COAST METRO AREAS. THE AVERAGE HIGHS FOR THIS TIME
OF YEAR IS IN THE MID TO UPPER 70S WITH THE AVERAGE LOWS IN THE
MID TO UPPER 50S...EXCEPT LOWER 60S EAST COAST.
&&
.MARINE...
THE WINDS OVER THE CWA WATERS WILL BE NORTHERLY TODAY INTO TONIGHT
WITH WIND SPEEDS INCREASING TO 20 KNOTS BY TONIGHT. THE WINDS WILL
THEN SWING TO A EASTERLY DIRECTION MONDAY WITH SPEEDS REMAINING
AROUND 20 KNOTS....BEFORE SWINGING TO A SOUTHEAST DIRECTION FOR
THE MIDDLE OF THE WEEK WITH SPEEDS DECREASING TO LESS THAN 15
KNOTS.
THE SEAS WILL BE BUILDING TO 5 TO 7 FEET BY THIS AFTERNOON AND
REMAIN THERE THROUGH MONDAY. FOR THE REST OF THE ATLANTIC
WATERS...THE SEAS WILL BE BUILDING TO 4 TO 6 FEET BY THIS
AFTERNOON CONTINUING TO INCREASE TO 5 TO 7 FEET TONIGHT INTO
MONDAY. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET
TODAY INTO MONDAY. SO WILL BE PUTTING UP A SCA FOR THE ATLANTIC
WATERS OF PALM BEACH COUNTY TODAY WITH A SCEC FOR REST OF SOUTH
FLORIDA WATERS DUE TO THE WINDS SPEEDS.
THE EASTERLY WINDS WILL ALSO LEAD TO AN INCREASE IN THE RISK OF
RIP CURRENTS FOR THE EAST COAST BEACHES OF SOUTH FLORIDA BY
TONIGHT AND CONTINUING THROUGH WEDNESDAY OF THIS WEEK. SO WILL
MENTION THIS IN THE MORNING HWO PACKAGE.
&&
.FIRE WEATHER...
THE COLD FRONT WILL BRING IN MUCH DRIER AIR TO THE AREA TODAY
ALLOWING FOR THE RELATIVE HUMIDITIES TO FALL INTO THE UPPER 30S
TO LOWER 40S OVER THE CWA...EXCEPT IN THE UPPER 40S TO LOWER 50S
EAST COAST AREAS AND INTO THE LOWER 30S OVER THE NORTHWEST
INTERIOR AREAS. THE ENERGY RELEASE COMPONENT OVER SOUTH FLORIDA
HAS BEEN RUNNING IN THE LOWER TO MID 20S FOR THE LAST COUPLE OF
DAYS...AND SHOULD CONTINUE AROUND THESE NUMBERS FOR TODAY. SO NO RED
FLAG WARNING IS NEEDED FOR THE NORTHWEST INTERIOR AREAS. WILL
CONTINUE TO MONITOR THE LATEST FORECAST MODELS AND CONDITIONS ON
THE RELATIVE HUMIDITIES THROUGH TODAY FOR THE POSSIBILITY OF A
FIRE DANGER STATEMENT...BUT AT THIS TIME THIS DOES NOT LOOK
LIKELY AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 63 75 64 / - - - -
FORT LAUDERDALE 76 65 76 66 / - - - -
MIAMI 77 64 77 65 / - - - -
NAPLES 75 56 76 60 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...57/DGHazardous weather outlook, Dec 17, 3:41 AM EST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 341 AM EST SAT DEC 17 2011 FLZ063-066>075-168-172>174-181000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 341 AM EST SAT DEC 17 2011 ...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS JUST A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHEAST WINDS WILL INCREASE BEHIND A WEAK COLD FRONT SUNDAY INTO MONDAY, LEADING TO BUILDING SEAS IN THE GULF STREAM OF UP TO 7 FEET, ALONG WITH AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.